Alert archive / Nebraska / Wind Advisories in 2010

Wind Advisory 10, NWS Cheyenne, WY

May 27, 20108 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at May 27, 2010, 10:47 AM MDT for 8 counties in Nebraska. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
May 27, 2010, 10:47 AM MDT (16:47 UTC)
Expired
May 28, 2010, 1:26 AM MDT
In force
15 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE

The radar

The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 4.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2010-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 830 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2010-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
830 J/kg
Mixed-layer CIN
-212 J/kg
Mixed-layer LCL
1366 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

252 
WWUS75 KCYS 271647
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1047 AM MDT THU MAY 27 2010

...WIND ADVISORY FOR THE NEBRASKA PANHANDLE...

.STRONG AND GUSTY SOUTHERLY WINDS ARE EXPECTED THROUGH FRIDAY
MORNING ACROSS THE NEBRASKA PANHANDLE. WINDS ARE FORECAST TO BE
SUSTAINED IN EXCESS OF 25 MPH WITH LOCALLY GUSTS OVER 40 MPH.

NEZ002-003-019>021-054-055-095-096-280100-
/O.NEW.KCYS.WI.Y.0010.100527T1647Z-100528T1200Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
1047 AM MDT THU MAY 27 2010

...WIND ADVISORY IN EFFECT UNTIL 6 AM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM MDT FRIDAY. 


* TIMING...GUSTY WINDS ARE EXPECTED TO CONTINUE TO EARLY FRIDAY
  MORNING.

* WINDS...SOUTHERLY WINDS OF 25 MPH WITH GUSTS OVER 40 MPH.

* IMPACTS...PERSONS DRIVING LIGHT WEIGHT OR HIGH PROFILE VEHICLES
  SHOULD BE PREPARED FOR STRONG AND SUDDEN GUSTS OF WIND.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
GRIFFITH
2 follow-up statements
319 
WWUS75 KCYS 280054
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
654 PM MDT THU MAY 27 2010

...WIND ADVISORY FOR THE NEBRASKA PANHANDLE...

.STRONG AND GUSTY SOUTHERLY WINDS ARE EXPECTED THROUGH SUNRISE
FRIDAY ACROSS THE NEBRASKA PANHANDLE. WINDS ARE FORECAST TO BE
SUSTAINED IN EXCESS OF 25 MPH WITH LOCALLY GUSTS OVER 40 MPH.

NEZ002-003-019>021-054-055-095-096-281200-
/O.CON.KCYS.WI.Y.0010.000000T0000Z-100528T1200Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
654 PM MDT THU MAY 27 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY. 

* TIMING...GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH SUNRISE
  FRIDAY.

* WINDS...SOUTHERLY WINDS OF 25 MPH WITH GUSTS OVER 40 MPH.

* IMPACTS...PERSONS DRIVING LIGHT WEIGHT OR HIGH PROFILE 
  VEHICLES SHOULD BE PREPARED FOR STRONG AND SUDDEN GUSTS OF 
  WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
861 
WWUS75 KCYS 280726
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
126 AM MDT FRI MAY 28 2010

NEZ002-003-019>021-054-055-095-096-280830-
/O.CAN.KCYS.WI.Y.0010.000000T0000Z-100528T1200Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
126 AM MDT FRI MAY 28 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
ADVISORY. 

SOUTHEAST WINDS HAVE DECREASED TO AROUND 15 TO 20 MPH WITH
LOCALIZED GUSTS TO AROUND 30 MPH EARLY THIS MORNING...SO THE WIND
ADVISORY HAS BEEN CANCELLED. WIND SPEEDS WILL CONTINUE TO DECREASE TO
AROUND 10 TO 15 MPH WITH GUSTS AROUND 20 MPH OVERNIGHT.

WIND SPEEDS ARE EXPECTED TO INCREASE AGAIN TONIGHT AHEAD OF A COLD
FRONT THAT WILL MOVE EAST ACROSS THE AREA EARLY SATURDAY.

$$

CARPENTER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at May 27, 6:01 AM MDT, 4 hours 46 minutes earlier.

Area forecast discussion, May 27, 6:01 AM MDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHEYENNE WY
601 AM MDT THU MAY 27 2010

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...
AREAS OF FOG WILL CONTINUE THROUGH THE MORNING IN MOIST
SOUTHEASTERLY FLOW IN THE LLVLS. THE FOG WILL BEGIN TO LIFT
AROUND SUNRISE. A 115KT JET AT 250MB WILL CONTINUE TO STREAM FROM
NEVADA THROUGH IDAHO AND INTO MONTANA THROUGH FRIDAY...AND WILL
SLOWLY SHIFT EAST BEGINNING FRIDAY NIGHT. SIGNIFICANT WAA ALOFT
WILL OCCUR TODAY WITH H7 TEMPS INCREASING TO 12 TO 16C WITH THE
NOSE OF THE WARM LAYER OVER THE ROCKIES. THIS INDICATES THE
ATMOSPHERE WILL BE SUFFICIENTLY CAPPED TO PREVENT SHOWERS AND
THUNDERSTORMS FROM FORMING ACROSS THE AREA TODAY. LIKELY WILL
JUST SEE SOME LLVL CU FORM AS SBCAPE WILL BE UPWARDS OF 2000 J/KG
WITH MAX SFC TEMPERATURES WARMING A GOOD 5 TO 10 DEGREES OVER
YESTERDAY. SOUTHERLY WINDS WILL BE BREEZY TODAY AS THE SFC LEE
TROUGH DEEPENS AHEAD OF THE STRONG UPPER LOW MOVING INTO THE WEST
COAST. FOR FRIDAY...A SHORTWAVE WILL MOVE ACROSS THE REGION IN SW
FLOW ALOFT AHEAD OF THE MAIN UPPER LOW WITH THE SFC LOW DEEPENING
OVER NORTHERN WYOMING THROUGH THE DAY. SFC WINDS ACROSS THE
PLAINS REGION WILL INCREASE AND BACK IN RESPONSE TO THE DEEPENING
LOW AND WILL ADVECT HIGHER DEW POINTS INTO THIS REGION.
TEMPERATURES WILL AGAIN BE VERY WARM ALOFT...BUT LIFT ASSOCIATED
WITH THE SHORTWAVE SHOULD AID IN THE DEVELOPMENT OF LATE
AFTERNOON AND EVENING THUNDERSTORMS. BULK SHEAR LOOKS MARGINAL AT
THIS TIME SO THE POTENTIAL FOR WIDESPREAD SEVERE WEATHER WILL BE
LOW...BUT CANNOT RULE OUT A STORM OR TWO PRODUCING MAINLY LARGE
HAIL AND STRONG WINDS. A FEW THUNDERSTORMS WILL CONTINUE THROUGH
THE NIGHT MAINLY ACROSS NORTHWESTERN ZONES AS A PACIFIC FRONT
APPROACHES THE CWA.

.LONG TERM...SATURDAY THROUGH WEDNESDAY...
A MUCH MORE PROGRESSIVE UPPER LEVEL PATTERN WILL BE OVER THE REGION
DURING THE LONG TERM FORECAST PERIOD...COMPARED TO THE RECENT
SYNOPTIC SCALE TROUGH WHICH HAS BEEN IN PLACE ALONG THE PACIFIC
COAST. SATURDAY WILL BE ANOTHER ACTIVE DAY OF WITH
THUNDERSTORMS...SOME STRONG...EXPECTED ALONG AND EAST OF THE LARAMIE
RANGE. THIS ACTIVITY WILL BE THE RESULT OF AN UPPER TROUGH EJECTING
NORTHEAST OF THE AREA SATURDAY AFTERNOON. TEMPERATURES SATURDAY
WILL BE CONSIDERABLY COOLER WITH THE PASSAGE OF A PACIFIC COLD
FRONT...BUT WILL STILL BE VERY NEAR NORMAL VALUES FOR THIS TIME OF YEAR.
THEN SURFACE HIGH PRESSURE SETS UP ACROSS SOUTHEAST WYOMING AND THE
NEBRASKA PANHANDLE...AND AN UPPER LEVEL RIDGE BEGINS TO DEVELOP FOR
THE MIDDLE OF NEXT WEEK. TEMPERATURES WILL GRADUALLY WARM TO AROUND
5 TO 7 DEGREES WARMER THAN NORMAL FOR THIS TIME OF YEAR.

&&

.AVIATION...12Z ISSUANCE...
AREAS OF IFR CONDITIONS WILL CONTINUE TO BE PRESENT THIS MORNING
ALONG THE CHEYENNE RIDGE FROM CHEYENNE EAST TO THE SIDNEY
AREA...BUT LIMITED VISIBILITIES AND STRATUS CLOUD COVER ARE
EXPECTED TO IMPROVE TO VFR BY AROUND 900 AM MDT. ELSEWHERE ACROSS
THE AREA...VFR CONDITIONS WERE OBSERVED OVERNIGHT AND WILL
CONTINUE THROUGH THE DAY.

&&

.FIRE WEATHER...
BREEZY SOUTHERLY WINDS WILL OCCUR ACROSS MUCH OF THE REGION
TODAY...WITH SUSTAINED WINDS 20 TO 30 MPH EXPECTED IN THE
AFTERNOON. MINIMUM RELATIVE HUMIDITIES OF 20 TO 40 PERCENT WILL
OCCUR EAST OF THE LARAMIE RANGE WITH VALUES IN THE MID TEENS TO
MID 20S OVER THE MOUNTAINS. HUMIDITY RECOVERIES WILL BE GOOD
TONIGHT. AFTERNOON THUNDERSTORMS WILL RETURN TO AREAS ALONG AND TO
THE EAST OF THE LARAMIE RANGE ON FRIDAY.

&&

HYDROLOGY...
U.S. BUREAU OF RECLAMATION INCREASED THEIR RELEASES AT GREY REEF
DAM TO 3400 CFS AND GLENDO RESERVOIR TO 3000 CFS...AND REMAIN AT
THESE LEVELS UNTIL FURTHER NOTICE. THESE RELEASES WILL INCREASE
FLOWS ON THE NORTH PLATTE RIVER...WITH SARATOGA APPROACHING FLOOD
STAGE OF 8.5 FT. ON THE ENCAMPMENT RIVER NEAR ENCAMPMENT... FLOWS
REMAIN ELEVATED DUE TO SNOW MELT. WARMER THAN NORMAL TEMPERATURES
TODAY AND FRIDAY WILL INCREASE WATER RUNOFF FROM SNOW MELT. MORE
SIGNIFICANT RAINFALL MAY OCCUR ACROSS THE AREA ON SATURDAY WHICH
WILL ENHANCE THE RUNOFF.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...RJM
LONG TERM/AVITATION...CARPENTER
HYDROLOGY...TEAM CYS
Hazardous weather outlook, May 27, 5:57 AM MDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
557 AM MDT THU MAY 27 2010

NEZ002-003-019>021-054-055-095-096-WYZ101>119-281200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
557 AM MDT THU MAY 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

LOCALIZED AREAS OF DENSE FOG WILL CONTINUE THROUGH AROUND 900 AM
MDT THIS MORNING ALONG THE INTERSTATE 80 CORRIDOR ACROSS LARAMIE
COUNTY IN SOUTHEAST WYOMING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE FRIDAY...AND THUNDERSTORMS
WILL BECOME LIKELY ON SATURDAY WITH A PACIFIC COLD FRONTAL PASSAGE
ACROSS THE AREA. A FEW OF THE STORMS ON SATURDAY WILL HAVE THE
POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND ISOLATED TORNADOES
POSSIBLE. MONDAY AND TUESDAY WILL ALSO HAVE A SLIGHT CHANCE FOR
THUNDERSTORMS MAINLY OVER THE HIGHER TERRAIN AND EAST OF THE
LARAMIE RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

Nearby

Wind Advisories in Nebraska, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.